EconPapers    
Economics at your fingertips  
 

Mutual fund theorems when minimizing the probability of lifetime ruin

Erhan Bayraktar and Virginia R. Young

Finance Research Letters, 2008, vol. 5, issue 2, 69-78

Abstract: We show that the mutual fund theorems of Merton [1971. Journal of Economic Theory 3, 373-413] extend to the problem of optimal investment to minimize the probability of lifetime ruin. We obtain two such theorems by considering a financial market both with and without a riskless asset for random consumption. The striking result is that we obtain two-fund theorems despite the additional source of randomness from consumption.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1544-6123(08)00019-6
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Mutual Fund Theorems when Minimizing the Probability of Lifetime Ruin (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:finlet:v:5:y:2008:i:2:p:69-78

Access Statistics for this article

Finance Research Letters is currently edited by R. Gençay

More articles in Finance Research Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:finlet:v:5:y:2008:i:2:p:69-78